Alert archive / Florida / Beach Hazards Statements in 2025
Beach Hazards Statement 11, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Mar 18, 2025, 2:25 AM EDT for 5 counties in Florida. It took effect at Mar 18, 2025, 8:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 2:25 AM EDT (06:25 UTC)
- In effect from
- Mar 18, 2025, 8:00 AM EDT
- Expired
- Mar 19, 2025, 2:39 AM EDT
- In force
- 19 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2936 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
029 WHUS42 KMLB 180625 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 225 AM EDT Tue Mar 18 2025 FLZ141-154-159-164-347-447-647-747-190800- /O.NEW.KMLB.BH.S.0011.250318T1200Z-250319T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 225 AM EDT Tue Mar 18 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT... * WHAT...A southward flowing longshore current and rough surf will develop at all central Florida Atlantic beaches, in addition to a Moderate risk of dangerous rip currents. * WHERE...Coastal Volusia, Brevard, Indian River, Saint Lucie, and Martin counties. * WHEN...From 8 AM EDT this morning through late tonight. * IMPACTS...Strong currents in the surf zone can pull swimmers into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
609 WHUS42 KMLB 190639 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 239 AM EDT Wed Mar 19 2025 FLZ141-154-159-164-347-447-647-747-200800- /O.CAN.KMLB.BH.S.0011.000000T0000Z-250319T0800Z/ /O.NEW.KMLB.RP.S.0008.250319T0639Z-250320T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 239 AM EDT Wed Mar 19 2025 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Coastal Volusia, Brevard, Indian River, Saint Lucie, and Martin counties. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Entering the surf is strongly discouraged. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Mar 18, 1:32 AM EDT, 53 minutes earlier. Its key messages:
- Issued at 733 PM EDT Mon Mar 17 2025
- Cooler and drier into tonight behind the cold front that passed through last night.
- Fire sensitivities continue Tuesday and Wednesday as low RH values persist.
- No measurable rain forecast for the rest of this week.
Area forecast discussion, Mar 18, 1:32 AM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
132 AM EDT Tue Mar 18 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 733 PM EDT Mon Mar 17 2025
- Cooler and drier into tonight behind the cold front that passed
through last night.
- Fire sensitivities continue Tuesday and Wednesday as low RH
values persist.
- No measurable rain forecast for the rest of this week.
&&
.UPDATE...
Issued at 1012 PM EDT Mon Mar 17 2025
Dry overnight with clear skies. West to northwest winds remain
around 5-10 mph tonight, veering north into sunrise. Low
temperatures fall below seasonal values in the mid to upper 40s.
The current forecast remains on track.
&&
.PREVIOUS DISCUSSION...
Issued at 253 PM EDT Mon Mar 17 2025
Current...The GOES-16 ECONUS Total Precipitable Water image shows
drier air filtering over east central FL this afternoon, with values
around 0.2" across much of the Florida peninsula. Local observations
support this, with dew points in the low to mid 30s, with a couple
locations in the low 40s across the Treasure Coast/Okeechobee county
as of 3 PM. Temperatures are generally in the upper 60s across the
interior and low 70s along the coast. Windy/gusty NW winds this
afternoon with speeds generally 15-20 mph with gusts 20-25 mph. The
KMLB radar has been quiet today with the earlier showers across the
Atlantic waters having moved out by late morning.
Rest of today-Tonight...Mid and upper level trough just off the
southeast US coast this afternoon will continue to shift eastward
through tonight. Surface high pressure across the Gulf will move
eastward, reaching the Florida panhandle and moving into GA/AL
overnight. This will result in the pressure gradient remaining tight
over east central FL this afternoon, producing breezy NW winds of 15-
20 mph with gusts up to 30 mph at times. These NW winds will bring
in noticeably cooler and drier air across east central Florida.
Thus, dry conditions are forecast through tonight. Skies will
continue to clear from north to south this afternoon, with mostly
sunny skies forecast. Afternoon highs will be in the upper 60s
across the north, and low to mid 70s across the south. NW winds will
decrease overnight, with speeds generally 5-10 mph. Chilly tonight,
with overnight lows in the mid to upper 40s, except low 50s along
the immediate coast. Due to the slight breeze, wind chill values are
forecast to be in the lower 40s tonight.
Tue-Wed... (Modified Previous Discussion) High pressure will track
east along the Gulf coast Tue and settle directly over the Florida
peninsula on Wed. Locally, dry conditions will persist with no
mentionable rain chances through the period and plenty of sunshine.
There will be a north breeze Tue, reaching 15-20 mph along the
coast but 10-15 mph inland. Afternoon temperatures rebound a bit
on Tue, reaching the mid 70s interior but hold in the upper
60s/lower 70s coast due to the breezy north winds off the water.
Chilly again Tue night but less wind. Noticeably warmer Wed as
wind flow turns east to southeast around 10 mph with max temps in
the lower 80s interior and upper 70s coast.
Thu-Sun... (Previous Discussion) The high center retreats/weakens
Thu ahead of the next cold front. An offshore SW flow will allow max
temps to warm into the low and mid 80s areawide. A band of higher
PWATs near 1.3" accompany the front late Thu/Thu eve but models are
not displaying much (if any) QPF Thursday afternoon/night so will
keep the forecast dry. Behind the front, max temperatures briefly
fall back below normal into the 60s and 70s then return to
seasonable norms Sat and slightly above normal Sun, while remaining
rain-free.
&&
.MARINE...
Issued at 1012 PM EDT Mon Mar 17 2025
Tonight...Hazardous seas continue across the Gulf Stream tonight.
A Small Craft Advisory remains in effect for all offshore zones 20-
60 nm and across the nearshore Treasure Coast waters for seas of 7-
10 ft. Northwest winds 20-25 kts offshore diminish to around 20
kts by sunrise. Small craft should exercise caution across
nearshore Volusia and nearshore Brevard for northwest winds of
15-20 kts. Dry conditions are forecast.
Tuesday-Saturday (previous)... Poor to hazardous seas will
continue through early week with conditions briefly improving mid-
week as high pressure builds into the area before poor to
hazardous seas redevelop late week as another cold front pushes
through the local area. NE winds of 15-20 KT Tuesday will diminish
10 KT or less by Wednesday. Winds veer S/SW on Thursday and
increase to 15-20 KT during the day, and 20-25 KT by Thursday
night before winds veer NE and decrease to around 15 KT on Friday,
and S around 10 KT on Saturday. Seas 4-8ft on Tuesday will
subside to 3-6ft on Wednesday before slowly building to 4-7ft on
Thursday, and 5-9ft on Friday. Seas begin to subside once again on
Saturday, with seas 3-5ft.
&&
.AVIATION...
(06Z TAFs)
Issued at 130 AM EDT Tue Mar 18 2025
VFR/SKC this TAF period. West-northwest winds 7-10 kt overnight
gradually veer NNE after 15z, increasing 10-14 kt with gusts
around 20 kt at coastal terminals (especially MLB/VRB/FPR/SUA).
Winds subside after 22z-00z.
&&
.FIRE WEATHER...
Issued at 733 PM EDT Mon Mar 17 2025
Dry conditions persist the next few days as high pressure builds
east along the Gulf coast and the high center settles over the FL
peninsula by Wednesday. Winds decrease on Tuesday and especially
Wednesday though min RH values will fall to critical levels in the
20s to low 30s west of the I-95 corridor. Widespread Red flag
conditions are not forecast at this time but both days will be
fire weather sensitive. Dispersion values will be Very Good
Tuesday and generally Good Wednesday.
Near critical RH values will occur Thu and Fri as a dry
reinforcing front crosses the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 70 48 79 54 / 0 0 0 0
MCO 76 50 83 55 / 0 0 0 0
MLB 73 52 78 56 / 0 0 0 0
VRB 73 52 79 54 / 0 0 0 0
LEE 76 50 82 55 / 0 0 0 0
SFB 75 49 82 55 / 0 0 0 0
ORL 76 52 83 57 / 0 0 0 0
FPR 73 51 79 54 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 PM EDT this evening for AMZ555-572-
575.
Small Craft Advisory until 4 PM EDT this afternoon for AMZ570.
&&
UPDATE...Law
AVIATION...SchaperHazardous weather outlook, Mar 17, 9:17 PM EDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 917 PM EDT Mon Mar 17 2025 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-181930- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 917 PM EDT Mon Mar 17 2025 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Tonight. .RIP CURRENT AND SURF IMPACT... A moderate risk of life-threatening rip currents exists at all central Florida Atlantic beaches. Always swim near a lifeguard and never enter the water alone. .WIND AND SEA IMPACT... Small Craft Advisories continue overnight across the Gulf Stream waters for seas of 8 to 10 feet and north winds of 20 to 25 knots. Small craft should exercise caution across the nearshore Brevard and the nearshore Volusia waters for winds of 15 to 20 knots. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. At least a moderate risk of rip currents will exist at Atlantic beaches this week. Boating conditions will remain poor to hazardous this week, especially offshore. Low humidity will produce fire weather sensitive conditions this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Please refer to the Graphical Hazardous Weather Outlook at weather.gov/mlb/ghwo for more information. Law
Nearby
Beach Hazards Statements in Florida, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.